MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Model Number 309574
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Initial date of awareness was 2019-11-08 but the complaint was deemed not reportable.New information from the analysis of the sample prompted re-evaluation of the decision to report the issue on 2020-01-02.
 
Event or Problem Description
It has been reported that the bd¿ syringe 3ml ll w/ndl 22x1-1/2 rb has been found experiencing four occurrences of containing mixed product during use.The following has been provided by the initial reporter: it was reported the needles are dull resulting in pain to the user upon injection.Additionally, it was reported the needle size is different.Verbatim: consumer reported needle is so dull, barely get it through the bottle, he has to use excessive force in insert the needle into the vial at the grey seal of the vial.He uses the testosterone.The same needles when he used it on the skin he was bleeding.He had pain.He did not seek medical attention.He used the alcohol swab to wipe and used the band aid on it.He has refilled the new prescription, it is the same lot# have not used the new box yet.Consumer reported these needle look different shape different , size is different, they are dull.He is getting the same needles like in the past, no changes on the prescription.These needle are not the same.He uses the bd 9574syr/ ndl 3ml 22gx, he has used the same type of needles before.These needles from the box are dull.Sample discarded.Consumer uses the new needle each time, he visually sees the needle to see if it is straight, it looks fine till he has to use it in the vial or skin it feels different.He rotates the injection site.He has been using these needles for years.He has called the pharmacy regarding this and they have suggested this is the only needle he can use it with this medication.
 
Additional Manufacturer Narrative
H.6.Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.No corrective actions recommended since samples/photos were not received to confirm the product defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SYRINGE 3ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9555032
Report Number1213809-2020-00002
Device Sequence Number19673937
Product Code FMF
UDI-Device Identifier30382903095743
UDI-Public30382903095743
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number309574
Device Catalogue Number309574
Device Lot Number8303558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;